KNUSTSpace >
Journal of Science and Technology (JUST) >
Journal of Science and Technology 2000- >

Please use this identifier to cite or link to this item: http://hdl.handle.net/123456789/5087

Title: Approximate Models for Flood Routing
Authors: Odai, S.N.
Keywords: approximate models
nonlinear kinematic model
nonlinear convection-diffusion model
St. Venant equations
Issue Date: 2003
Publisher: Journal of Science and Technology
Citation: Journal of Science and Technology, Vol. 23 No. 1 2003 pp 69-73
Abstract: For rapid calculation of the downstream effects of the propagation of floods due to the collapse of a dam or intense rainfall, two approximate flood routing models are presented in this paper. A nonlinear technique for flood routing is developed that respects the physics of floods in waterways. The models are developed based on the assumption that the change in flow rate relative to the initial uniform flow rate is moderate. A nonlinear kinematic model and a nonlinear convection-diffusion model are extracted from a normalized form of the St. Venant equations, and applied to the analysis of translatory waves usually encountered in rivers and water-courses due to the propagation of floods. The qualitative analyses presented shows that the approximate flood routing models could be used instead of the complete hydrodynamic equations when the perturbation in the initial normal flow condition is moderate.
Description: Article published in the Journal of Science and Technology, Vol. 23 No. 1 2003 pp 69-73
URI: http://hdl.handle.net/123456789/5087
ISSN: 08550395
Appears in Collections:Journal of Science and Technology 2000-

Files in This Item:

File Description SizeFormat
S N Odai.pdf1.61 MBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback